Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 68, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 28, 2005, 4:42 AM EST for Fayette County, Wayne County, Indiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2005, 4:42 AM EST (09:42 UTC)
- Expired
- Jun 28, 2005, 5:32 AM EST
- In force
- 50 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Fayette County, IN, Wayne County, IN
The radar
The Indianapolis radar (KIND), 102 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 722 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1650 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 1:49 AM EST, 2 hours 53 minutes earlier.
Area forecast discussion, Jun 28, 1:49 AM EST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 249 AM EDT TUE JUN 28 2005 .SHORT TERM (TODAY THROUGH WEDNESDAY NIGHT)... THERE WAS SOME ISOLATED CONVECTIVE ACTIVITY...MAINLY SW OF THE FCST AREA...ASSOCIATED WITH AN UPPER LOW/TROF. TEMPERATURES WERE MAINLY IN THE LOW TO MID 70S. FOR TODAY...THE AFOREMENTIONED UPPER TROF AND S/W WILL WORK ACROSS THE AREA. THERE IS MODERATE INSTABILITY WITH PW(S) AROUND 1.75 INCHES. GIVEN THIS...AND CONSIDERING MET AND MAV GUIDANCE POPS...IT APPEARS THAT COVERAGE WILL BE MORE EXPANSIVE THAN MONDAY...SO HIGH LIKELY POPS WHICH ARE A BIT BELOW THE MAV AND MET GUIDANCE SEEMS REASONABLE...TAPERING OFF INTO THE EVENING. TONIGHT...WILL CARRY ONLY SLIGHT CHANCE POPS AFTER MIDNIGHT. LOW TEMPS WILL BE SOMEWHAT LOWER THAN THIS MORNING IN THE UPPER 60S TO LOWER 70S. ON WEDNESDAY...ANOTHER S/W MOVES ACROSS THE FCST AREA. NAM TIME HEIGHT PROFILES SHOW MORE MID AND HIGH LEVEL MOISTURE THAN THE GFS DOES...AND THIS IS REFLECTED IN HIGHER MAV THAN MET GUIDANCE HIGH TEMPS...IN THE LOWER 90S COMPARED WITH MID TO UPPER 80S. ALSO...MAV GUIDANCE POPS ARE LOWER AS WELL. WILL COMPROMISE ON BOTH...LEANING SOMEWHAT TOWARD THE MAV/GFS...WITH CHANCE POPS TAPERING OFF INTO THE EVENING AGAIN WITH LOWS NEAR 70 WEDNESDAY NIGHT. && .PREVIOUS DISCUSSION... (ISSUED 150 AM EDT TUE JUN 28 2005) AVIATION (06Z-06Z)... TIMING CONVECTION AT TAF SITES WILL BE MAIN CHALLENGE. MOST ACTIVITY HAS DIMINISHED ACROSS THE AREA BUT CANNOT RULE OUT SOME DEVELOPMENT BEFORE DAYBREAK ESPECIALLY IN WESTERN LOCATIONS CLOSER TO AXIS OF SHEARED SHORT WAVE. HAVE DECIDED TO HOLD OFF ON PRECIPITATION FOR THE SCHEDULED RELEASE AND CONTINUE TO MONITOR TRENDS. BETTER CHANCE OF CONVECTION WILL COME WITH HEATING. LIMITED TEMPO TSRA TO EARLY TO MID AFTERNOON WITH VCTS OR CB DESIGNATOR USED AT TIMES OF LOWER PROBABILITY. IT APPEARS THAT SHOWERS AND THUNDERSTORMS WILL HAVE DIMINISHED AND/OR MOVED EAST OF THE TAF SITES BEFORE 00Z. (ISSUED 340 PM EDT MON JUN 27 2005) LONG TERM (WEDNESDAY THROUGH MONDAY)... CDFNT LOCATED NEAR OR N OF FCST AREA STARTING 12Z WED. SLY FLOW AHEAD OF IT COMBINED WITH AXIS OF H5 TROF AT ROUGHLY THE SAME TIME WILL INCREASE CHANCE OF SHOWERS OVER FCST AREA DURING THE DAY. HAVE ENDED PRECIP OVER THE WEST BY 0Z THURS AND THE EAST BY 6Z AS THE FRONT WASHES OUT AND NEVER GETS THROUGH THE FCST AREA. DAYTIME HOURS ON THURS BRINGS ANOTHER FRONT RIDING ALONG WASHED OUT BOUNDARY FROM PREVIOUS ONE WITH THE LOW IN THE UPPER MIDWEST TRACKING N OF THE GTLKS. H5 PATTERN WEAKENS BUT THE MEAN TROFFINESS GENLY RUNS FROM SRN GTLKS THROUGH THE OH AND TNVLYS. OVERNIGHT WED SHOWS THE NRN PORTION OF THE H5 TROF BECOMING ZONAL FROM ABOUT THE OHRVR NWD. THE SFC FNT THURS BECOMES MORE OPEN AS THE FORCING SHIFTS WELL TO THE N. WAVES WILL MOVE THROUGH THE ZONAL FLOW AND ONLY CHANCE POPS EXPECTED LATER IN THE DAY WITH BEST CHANCE TO THE N...LOW OR SCHC TO THE S AS THE SFC WAVE OPENS. BY FRI...GFS HAS SOME POST FRONTAL SHOWERS TO THE S EARLY IN THE DAY...WILL LEAVE OUT ATTM UNLESS SRN FCST OFFICES ARE HITTING IT UP. SFC HI BUILDS OVER THE UPPER MIDWEST AND NRLY FLOW IS PROGGED OVER FCST AREA THROUGH 18Z SAT AS THE HI TRACKS TOWARD KTOL. STILL A GOOD AMOUNT OF DOWNWARD MOTION SAT AND SAT NIGHT WHILE SUN SEES RETURN FLOW WHICH JUST SLIGHTLY BUILDS H5 HEIGHTS. FCST TO REMAIN DRY SUN AS THE SFC FRONT AND ANY FORCING IS IN THE MIDWEST...WELL W OF FCST AREA. H5 HEIGHTS CONTINUE TO BUILD SUN AND MON...AND THE SFC FNT ISNT PROGGED TO BE ANYWHERE NEAR FCST AREA DURING THIS TIME. A QUICKER PROGRESSION MAY LEAD TO SHOWER ACTIVITY LATER MON...WILL LEAVE OUT PRECIP ATTM AND SEE WHERE ITS PROGGED TOMORROW. MAV IS TOO WARM AND TOO DRY ON WED...ALTHOUGH THE TREND IS TO LOWER POPS AND INCREASE TEMPS. PREFER THE BLEND OF MAV/MET WHICH IS CLOSE BUT SLIGHTLY COOLER THAN FWC AND CLOSE TO FWC POPS. RAISED A DEGREE FROM PREVIOUS FCST WED AND WED NITE...SIMILAR TO PREV FCST THURS AND THURS NITE. ON FRI...HIGH BUILDS IN AND NRLY FLOW KEEPS COOLER TEMPS OVER FCST AREA...POSSIBLY DIPPING INTO THE 50S OVERNIGHT. SAT TEMPS WERE TOO COOL...EVEN WITH CAA...SKIES SHOULD BE MOCLEAR AND THIS WILL ALLOW BOUNDARY LAYER TO RISE INTO THE 80S WITH LOWER HUMIDITIES. HIGH MAINTAINS COOLER AND DRIER AIR OVER US SAT AND SAT NIGHT...WITH A SLOW INCREASE IN TEMPS EXPECTED SUN AND MORE SO ON MON. FRANKS && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 28, 3:59 AM EST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 459 AM EDT TUE JUN 28 2005 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-290900- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 459 AM EDT TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY. ONE OR TWO STORMS COULD BECOME STRONG ENOUGH TO PRODUCE WIND DAMAGE. IN ADDITION...THE STORMS WILL PRODUCE HEAVY RAINFALL WHICH COULD RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY HAZARDOUS WEATHER TODAY...SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:37 PM EST | Severe Thunderstorm Warning | ILN | Warren | 26 min |
| Jun 28, 5:43 AM EST | Severe Thunderstorm Warning | ILN | Darke | 47 min |
| Jun 28, 12:03 PM EST | Severe Thunderstorm Warning | ILN | Madison | 42 min |
| Jun 28, 12:49 PM EST | Severe Thunderstorm Warning | ILN | Franklin | 56 min |
| Jun 28, 1:45 PM EST | Severe Thunderstorm Warning | ILN | Greene | 35 min |
| Jun 28, 1:50 PM EST | Severe Thunderstorm Warning | ILN | Madison, Pickaway | 40 min |
| Jun 28, 2:16 PM EST | Severe Thunderstorm Warning | ILN | Clark, Madison | 44 min |
| Jun 28, 5:48 PM EST | Severe Thunderstorm Warning | ILN | Gallatin | 27 min |
| Jun 28, 6:17 PM EST | Severe Thunderstorm Warning | ILN | Boone | 28 min |
| Jun 28, 11:04 AM EST | Severe Thunderstorm Warning | ILN | Franklin | 41 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.